Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Generalized homology theories


Author: George W. Whitehead
Journal: Trans. Amer. Math. Soc. 102 (1962), 227-283
MSC: Primary 55.30
DOI: https://doi.org/10.1090/S0002-9947-1962-0137117-6
MathSciNet review: 0137117
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] M. G. Barratt and P. J. Hilton, On join operations in homotopy groups, Proc. London Math. Soc. (3) 3 (1953), 430-445. MR 0060232 (15:643a)
  • [2] A. L. Blakers and W. S. Massey, The homotopy groups of a triad. II, Ann. of Math. (2) 55 (1952), 192-201. MR 0044836 (13:485f)
  • [3] R. Bott, The stable homotopy of the classical groups, Ann. of Math. (2) 70 (1959), 313-337. MR 0110104 (22:987)
  • [4] E. H. Brown, Cohomology theories, Ann. of Math. (to appear).
  • [5] H. Cartan and J.-P. Serre, Espaces fibrés et groupes d'homotopie. I, C. R. Acad. Sci. Paris 234 (1952), 288-290. MR 0046045 (13:675a)
  • [6] A. Dold and R. Thorn, Quasifaserungen und unendliche symmetrische Produkte, Ann. of Math. (2) 67 (1958), 239-281. MR 0097062 (20:3542)
  • [7] S. Eilenberg, Cohomology and continuous mappings, Ann. of Math. (2) 41 (1940), 231-251. MR 0001351 (1:222b)
  • [8] S. Eilenberg and N. E. Steenrod, Foundations of algebraic topology, Princeton Univ. Press, Princeton, N.J., 1952. MR 0050886 (14:398b)
  • [9] S. Eilenberg and J. A. Zilber, On products of complexes, Amer. J. Math. 75 (1953), 200-204. MR 0052767 (14:670c)
  • [10] R. H. Fox, On topologies for function spaces, Bull. Amer. Math. Soc. 51 (1945), 429-432. MR 0012224 (6:278d)
  • [11] R. H. Fox, D. C. Spencer and A. W. Tucker, Algebraic geometry and topology, Princeton Univ. Press, Princeton, N. J., 1957.
  • [12] J. R. Jackson, Spaces of mappings on topological products with applications to homotopy theory, Proc. Amer. Math. Soc. 3 (1952), 327-333. MR 0047322 (13:859e)
  • [13] D. M. Kan, Adjoint functors, Trans. Amer. Math. Soc. 87 (1958), 294-329. MR 0131451 (24:A1301)
  • [14] G. M. Kelly, Single-space axioms for homology theory, Proc. Cambridge Philos. Soc. 55 (1959), 10-22. MR 0108787 (21:7499)
  • [15] S. Lefschetz, Algebraic topology, Amer. Math. Soc. Colloq. Publ. Vol. 27, Amer. Math. Soc., New York, 1942. MR 0007093 (4:84f)
  • [16] E. L. Lima, The Spanier-Whitehead duality in new homotopy categories, Summa Brasil. Math. 4 (1958-1959), 91-148. MR 0116332 (22:7121)
  • [17] W. S. Massey, Exact couples in algebraic topology, Ann. of Math. (2) 56 (1952), 363-396; (2) 57 (1953), 248-286.
  • [18] J. Milnor, On spaces having the homotopy type of a CW-complex, Trans. Amer. Math. Soc. 90 (1959), 272-280. MR 0100267 (20:6700)
  • [19] -, Differentiable manifolds which are homotopy spheres, (to appear).
  • [20] J. Milnor and E. H. Spanier, Two remarks on fibre homotopy type, Pacific J. Math. 10 (1960), 585-590. MR 0117750 (22:8524)
  • [21] J. C. Moore, Some applications of homology theory to homotopy problems, Ann. of Math. (2) 58 (1953), 325-350. MR 0059549 (15:549a)
  • [22] -, Semi-simplicial complexes and Postnikov systems, Symposium internacional de topologia algebraica, pp. 232-247, Universidad Nacíonal Autónoma de México, Mexico City, 1958. MR 0111027 (22:1894)
  • [23] D. Puppe, Homotopiemengen und ihre induzierten Abbildungen, Math. Z. 69 (1958), 299-344. MR 0100265 (20:6698)
  • [24] J.-P. Serre, Groupes d'homotopie et classes de groupes abéliens, Ann. of Math. (2) 58 (1953), 258-294. MR 0059548 (15:548c)
  • [25] E. H. Spanier, Function spaces and duality, Ann. of Math. (2) 70 (1959), 338-378. MR 0107862 (21:6584)
  • [26] E. H. Spanier and J. H. C. Whitehead, Duality in homotopy theory, Mathematika 2 (1955), 56-80. MR 0074823 (17:653b)
  • [27] N. E. Steenrod, Cohomology invariants of mappings, Ann. of Math. (2) 50 (1949), 954-988. MR 0031231 (11:122a)
  • [28] H. Toda, A topological proof of the theorems of Bott and Borel-Hirzebruch for homotopy groups of unitary groups, Mem. Coll. Sci. Univ. Kyoto Ser. A 32 (1959), 103-119. MR 0108790 (21:7502)
  • [29] G. W. Whitehead, Fibre spaces and the Eilenberg homology groups, Proc. Nat. Acad. Sci. U.S.A. 38 (1952), 426-430. MR 0048029 (13:967c)
  • [30] -, Homotopy theory (mimeographed notes), Massachusetts Institute of Technology, 1953.
  • [31] -, Homotopy groups of joins and unions, Trans. Amer. Math. Soc. 83 (1956), 55-69. MR 0080918 (18:327e)
  • [32] -, Homology theories and duality, Proc. Nat. Acad. Sci. U.S.A. 46 (1960), 554-556. MR 0115163 (22:5965)
  • [33] J. H. C. Whitehead, On the homotopy type of manifolds, Ann. of Math. (2) 41 (1940), 825-832. MR 0002546 (2:73e)
  • [34] -, Note on a theorem due to Borsuk, Bull. Amer. Math. Soc. 54 (1948), 1125-1132. MR 0029503 (10:617c)
  • [35] -, Combinatorial homotopy, Bull. Amer. Math. Soc. 55 (1949), 213-245. MR 0030759 (11:48b)
  • [36] H. Whitney, On products in a complex, Ann. of Math. (2) 39 (1938), 397-432. MR 1503416

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55.30

Retrieve articles in all journals with MSC: 55.30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1962-0137117-6
Article copyright: © Copyright 1962 American Mathematical Society

American Mathematical Society